Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 27, 2017, 9:55 AM CDT for Calcasieu Parish, Cameron Parish, Louisiana; Newton County, Orange County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2017, 9:55 AM CDT (14:55 UTC)
- Expired
- Aug 27, 2017, 2:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calcasieu Parish, LA, Cameron Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 12:17 PM CDT | FLASH FLOOD | Sulphur, LA | MAPLEWOOD DRIVE AND HAZEL STREET FLOODED. |
| Aug 27, 2:40 PM CDT | FLASH FLOOD | 1 Ssw Lake Charles, LA | BROADCAST MEDIA REPORTED STREET FLOODING ALONG E. PRIEN LAKE ROAD IN LAKE CHARLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
441
WGUS54 KLCH 271455
FFWLCH
LAC019-023-TXC351-361-271945-
/O.NEW.KLCH.FF.W.0058.170827T1455Z-170827T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
955 AM CDT SUN AUG 27 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North central Cameron Parish in southwestern Louisiana...
Calcasieu Parish in southwestern Louisiana...
Southwestern Newton County in southeastern Texas...
Northeastern Orange County in southeastern Texas...
* Until 245 PM CDT
* At 952 AM CDT, Doppler radar indicated heavy rain developing
across the warned area. Up to two inches of rain have already
fallen in several locations this morning and is in addition to the
two to six inches of rain that fell across the area yesterday.
Flash flooding is expected to develope across the area today.
* Some locations that will experience flooding include...
Lake Charles, Sulphur, Orange, Westlake, Vinton, Iowa, Grand Lake,
Lake Charles Regional Airport, Deweyville, Starks, Moss Bluff,
Mauriceville, Carlyss, Lunita, Hacketts Corner, Buhler, Hartburg,
Forest Heights, Lebleu Settlement and Gillis.
Additional rainfall amounts of four to ten inches is possible in the
warned area through early afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3001 9327 3002 9327 3005 9329 3005 9333
3004 9333 3005 9336 3005 9369 3017 9390
3024 9392 3024 9387 3040 9387 3037 9303
3026 9303 3026 9302 3003 9303 2992 9308
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 6:40 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 6:40 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
640 AM CDT Sun Aug 27 2017
.DISCUSSION...
12z taf issuance.
&&
.AVIATION...
Nearly continuous SHRA with intermittent TSRA, along with east
winds 15-25 kts with gusts to 35 kts expected at BPT for the
remainder of the morning and quite possibly the afternoon as the
large area with training storms approaches from the west.
Intermittent SHRA/TSRA expected for LCH/LFT/ARA, with mainly SHRA
at AEX this morning, with not much change. MVFR visibilities and
ceilings likely within the stronger storms, along with briefly
higher winds.
DML
&&
.PREV DISCUSSION... /issued 521 AM CDT Sun Aug 27 2017/
DISCUSSION...Tropical Storm Harvey continues to weaken over
southeast Texas. Harvey is expected to transition to a tropical
depression by days end as it drifts slowly southeast back to the
mid-Texas coast before starting a slow northward trek.
Rain and possibly lots of it will sum up the forecast through
mid-week with Harvey in the picture. Current flash flood watch
now includes all of southeast Texas, southwest and west-central
Louisiana and likely will be need to be expanded to all the
forecast area before this event ends. Additionally will be seeing
a continued tornado threat with a tornado watch ongoing for the
western part of the forecast area and adjacent coastal waters at
this time.
MARINE...Moderate winds and elevated seas will continue over the
northwest gulf, as well as occasional showers and a few
thunderstorms. This as weakening Tropical Storm Harvey lingers
over coastal southeast Texas before advancing slowly north.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 81 69 / 60 50 60 50
LCH 79 72 78 72 / 80 80 80 60
LFT 82 73 80 72 / 70 50 80 60
BPT 78 73 77 73 / 80 80 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ027-030-031-
041>043-052-073-074.
Coastal Flood Advisory until 10 AM CDT this morning for
LAZ052>054-073-074.
TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
216-259>262.
Coastal Flood Advisory until 10 AM CDT this morning for TXZ215.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ470-472-475.
Small Craft Exercise Caution through Monday evening for GMZ450-
452-455.
&&
AVIATION...08Hazardous weather outlook, Aug 27, 5:48 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 548 AM CDT Sun Aug 27 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain a high threat of flooding rains across the area as well as an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain a high threat of flooding rains through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain moderate winds and elevated seas. Considerable shower and thunderstorm activity can also be expected along with the threat of a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain moderate winds and elevated seas through at least mid-week along with occasional showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Aug 27, 8:13 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD NEDERLAND 29.97N 94.00W
08/27/2017 JEFFERSON TX DEPT OF HIGHWAYS
NALL STREE FLOODED AND CLOSED IN NEDERLAND AND PORT
NECHES
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:43 PM CDT | Tornado Warning | LCH | Cameron | 32 min |
| Aug 26, 10:53 PM CDT | Special Marine Warning | LCH | 37 min | |
| Aug 27, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 9:16 AM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 9:24 AM CDT | Special Marine Warning | LCH | 36 min | |
| Aug 27, 9:57 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 14 days |
| Aug 27, 10:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 10:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 11:10 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 65 min |
| Aug 27, 11:52 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 4 hr |
| Aug 27, 11:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 27, 12:20 PM CDT | Special Weather Statement | LCH | Beauregard, Jefferson Davis | 55 min |
| Aug 27, 12:31 PM CDT | Special Marine Warning | LCH | 29 min | |
| Aug 27, 12:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 1:02 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 28 min |
| Aug 27, 1:12 PM CDT | Special Weather Statement | LCH | Allen, Beauregard | 63 min |
| Aug 27, 1:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 33 min |
| Aug 27, 1:55 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 35 min |
| Aug 27, 1:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 2:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 2:10 PM CDT | Tornado Warning | LCH | Iberia | 35 min |
| Aug 27, 2:27 PM CDT | Tornado Warning | LCH | Lafayette, Vermilion | 21 min |
| Aug 27, 2:40 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 5 hr |
| Aug 27, 2:40 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 20 min |
| Aug 27, 2:50 PM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Aug 27, 3:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| Aug 27, 3:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 27, 3:22 PM CDT | Special Marine Warning | LCH | 23 min | |
| Aug 27, 3:41 PM CDT | Special Marine Warning | LCH | 34 min | |
| Aug 27, 4:14 PM CDT | Special Marine Warning | LCH | 31 min | |
| Aug 27, 4:29 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 4:30 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
| Aug 27, 4:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Aug 27, 4:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Aug 27, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 5:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 6:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 6:29 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 1:21 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 14 hr |
| Aug 27, 8:15 AM CDT | River Flood Warning | LCH | Hardin | 8 days |
| Aug 27, 8:29 AM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 6 hr |
| Aug 27, 8:52 AM CDT | Tornado Warning | LCH | Jefferson | 23 min |
| Aug 27, 9:18 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 27 min |
| Aug 27, 9:43 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 32 min |
| Aug 27, 10:15 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Orange | 30 min |
| Aug 27, 10:43 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 32 min |
| Aug 27, 10:47 AM CDT | Special Weather Statement | LCH | Orange | 58 min |
| Aug 27, 1:50 PM CDT | Tornado Warning | LCH | Newton | 25 min |
| Aug 27, 2:31 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 5 hr |
| Aug 27, 2:47 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| Aug 27, 6:02 PM CDT | Tornado Warning | LCH | Jefferson | 28 min |
| Aug 27, 6:27 PM CDT | Tornado Warning | LCH | Jefferson | 33 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.